Alert archive / Arkansas / Tornado Warnings in 2016

Tornado Warning 30, NWS Little Rock, AR

May 1, 2016Clark County, Dallas County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 1, 2016, 12:37 AM CDT for Clark County, Dallas County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 12:37 AM CDT (05:37 UTC)
Expired
May 1, 2016, 12:56 AM CDT
In force
19 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clark County, AR, Dallas County, AR

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

995 
WFUS54 KLZK 010537
TORLZK
ARC019-039-010630-
/O.NEW.KLZK.TO.W.0030.160501T0537Z-160501T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 130 AM CDT
    
* AT 1237 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES EAST OF GURDON...OR 13 MILES SOUTH OF
  ARKADELPHIA...MOVING EAST AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  SPARKMAN...            CURTIS...              PRINCETON...
  PINE GROVE...          DALARK...              OUACHITA...
  MANNING...             VADEN...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3388 9312 3401 9312 3407 9261 3383 9260
TIME...MOT...LOC 0537Z 266DEG 27KT 3393 9301 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

64
1 follow-up statement
032 
WWUS54 KLZK 010556
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT SUN MAY 1 2016

ARC019-039-010606-
/O.CAN.KLZK.TO.W.0030.000000T0000Z-160501T0630Z/
DALLAS AR-CLARK AR-
1256 AM CDT SUN MAY 1 2016

...THE TORNADO WARNING FOR WESTERN DALLAS AND SOUTHEASTERN CLARK
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3388 9312 3401 9312 3407 9261 3383 9260
TIME...MOT...LOC 0554Z 266DEG 27KT 3394 9284 

$$

64

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:55 PM CDT, 9 hours 42 minutes earlier.

Area forecast discussion, Apr 30, 2:55 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND
HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING
A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS
WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK
BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT
OVR THE WRN HALF OF OUR FA.

HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD
OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET
BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN
HEATING HAS BEEN MAXIMIZED.

THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART
OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE
CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE
LOSS OF DAYTIME HEATING.

THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE
STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A
SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA
FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE
STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL
DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH
PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT.
&&

.LONG TERM...TUESDAY THROUGH SATURDAY

AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM
PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL
DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE
WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY.

OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF
THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A
PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS
RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE
40S AND 50S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Apr 30, 2:55 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
255 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH
THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE
ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN
THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

51

In the hours before

Local storm report, Apr 30, 9:00 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             ATKINS                  35.24N 92.95W
04/30/2016  E1.25 INCH       POPE               AR   SOCIAL MEDIA

&&

JHOOD
Local storm report, Apr 30, 9:25 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             CHEROKEE VILLAGE        36.29N 91.57W
04/30/2016  E1.00 INCH       FULTON             AR   PUBLIC

&&

JHOOD
Local storm report, Apr 30, 9:32 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             MOUNTAIN HOME           36.34N 92.38W
04/30/2016  E0.50 INCH       BAXTER             AR   AMATEUR RADIO

            HALF INCH DIAMETER HAIL FELL NEAR BAXTER COUNTY REGIONAL
            HOSPITAL.

&&

57
Local storm report, Apr 30, 9:38 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             ASH FLAT                36.22N 91.61W
04/30/2016  E1.00 INCH       SHARP              AR   SOCIAL MEDIA

&&

57
Local storm report, Apr 30, 9:55 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             2 NW EVENING SHADE      36.09N 91.65W
04/30/2016  E1.00 INCH       SHARP              AR   SOCIAL MEDIA

&&

57
Local storm report, Apr 30, 9:56 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     4 NW MORRILTON          35.20N 92.79W
04/30/2016                   CONWAY             AR   TRAINED SPOTTER

0720 PM     FUNNEL CLOUD     4 NNE MORRILTON         35.21N 92.71W
04/30/2016                   CONWAY             AR   TRAINED SPOTTER

0733 PM     FUNNEL CLOUD     4 N PLUMERVILLE         35.22N 92.64W
04/30/2016                   CONWAY             AR   TRAINED SPOTTER

&&

JHOOD

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:05 PM CDTTornado WarningLZKConway25 min
Apr 30, 7:10 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy28 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner33 min
Apr 30, 7:32 PM CDTTornado WarningLZKConway, Faulkner28 min
Apr 30, 7:38 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy52 min
Apr 30, 7:40 PM CDTSevere Thunderstorm WarningLZKFulton, Izard50 min
Apr 30, 7:52 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion23 min
Apr 30, 7:56 PM CDTTornado WarningLZKConway, Faulkner11 min
Apr 30, 8:29 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp46 min
Apr 30, 8:35 PM CDTSevere Thunderstorm WarningLZKIzard, Stone25 min
Apr 30, 8:56 PM CDTSpecial Weather StatementLZKMontgomery34 min
Apr 30, 8:59 PM CDTSpecial Weather StatementLZKBaxter46 min
Apr 30, 9:02 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton26 min
Apr 30, 9:15 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp45 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp43 min
May 1, 12:11 AM CDTSevere Thunderstorm WarningLZKClark34 min
May 1, 12:57 AM CDTSpecial Weather StatementLZKIndependence18 min
May 1, 1:27 AM CDTSevere Thunderstorm WarningLZKClark, Pike33 min
May 1, 2:01 AM CDTSpecial Weather StatementLZKHot Spring44 min
May 1, 5:44 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence4 days

Nearby

Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.